Need help - confusing UA

Discussion in 'The Watercooler' started by susiestar, Oct 21, 2008.

  1. susiestar

    susiestar Roll With It

    When I went to see my doctor after the seizure/drug interaction thingy, she asked if I would do a UA to see exactly what was in my system. I agreed, because it seemed like a trust thing. I KNOW that I didn't take anything I wasn't supposed to, so there should have been no problem.

    Well, there are problems.

    It showed a medication I haven't taken since college (didn't work then, why would I take it now?) called meprobamate. It was rx'd as a muscle relaxer in college. I now take a different muscle relaxer and that DID show up.

    I am on pain medications (narcotic) and NOTHING showed up. The doctor wants to know why I am not using my fentanyl patch or the breakthrough medication. I AM using them. and have been on a very consistent basis for over a YEAR. These SHOULD have shown up.

    I am wondering if liver and kidneys are working properly. I can see no other reason why the medications would not show up in a urinalysis.

    Can ANYONE with nursing experience or other experience help me with this??

    Thank you so much, I am quite worried because this is just so strange.

  2. Lothlorien

    Lothlorien Active Member Staff Member

    Exactly what medications are you taking now?
    I'm curious if this meprobamate is in another medication that you are taking.
  3. susiestar

    susiestar Roll With It

    I hadn't thought of that. I will check. I am on lyrica, carisoprodol (muscle relaxer), fentanyl patch (for pain - SHOULD have shown up), oxycodone (also for pain - for breathrough pain - and also SHOULD have shown up), prozac, levoxyl (thyroid), metoprol ER (beta blocker to prevent migraines), lunesta, and occasional benadryl.

    I don't think meprobamate is in any of these, carisoprodol is the closest to it, I believe.

    Thanks for the suggestion!
  4. Hound dog

    Hound dog Nana's are Beautiful

    Susie........Quite simply, for all the bravado, those tests aren't always accurate. A dozen different things could've occured between the time you peed in the cup and those results got back to the doctor to give a false report. And I'm thinking something got messed up because the narcotics didn't show up and should have.

    Can't offer an opinion with the other medication.

    Does she want you to take it again? A problem with the kidneys/liver might (I stress might) give a false reading. But I'd imagine you'd have to see considerable impairment in the functioning of either organ before that would happen, which would give you other symptoms.

    I wonder if your urine got mislabeled with someone elses. hmmmmmmm

  5. Fran

    Fran Former Site Owner

    You need Sherlock Holmes for this one. Sheesh.
    A medication that you haven't used since college and no fentanyl? I would probably bet on wrong specimen.
    Do a retake.
  6. Stella Johnson

    Stella Johnson Active Member

    Fran is right. Sounds like either the doctor's office or the lab screwed up.

  7. mrscatinthehat

    mrscatinthehat Seussical

    Or is it a case and this is just supposition that with the whole chemical combo they made up a different chemical to show through. Not sure if that is understandable. But since medications are chemicals and mixing chemicals makes different chemicals could it also do that with medication results. I mean you are on so many that how they show up together could chemically get confused. Or not. Just trying to come up with another theory.

  8. Lothlorien

    Lothlorien Active Member Staff Member

    Carisoprodol is the generic of Soma. Meprobamate is also a generic of Soma. The other medications could have not shown up, depending on the last time you took them. If your took them a few days before the test, you've passed it all. If you took them that day or the day before, then perhaps your body isn't processing the medications. You have a major Vitamin D deficiency, which is likely causing other Vit deficiencies as well. Vitamin deficiencies definitely effect how medications and foods are absorbed into your bloodstream. Give your body time to adjust to the Vitamin D shots and see how things are with bloodwork and UAs in a few weeks/months.